MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number 1007607
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Date of Event 08/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device not returned.
 
Event or Problem Description
Patient had initial implant of the rns system on (b)(6) 2016.Patient was implanted with rns neurostimulator and two depth leads both implanted within the right frontal cortex.Approximately 2 weeks post op, patient developed a new seizure type and left side weakness.Patient was admitted to the hospital and received a ct scan and results revealed intra-cranial swelling at the site of superior depth lead located in the right frontal cortex.Infection, stroke and meningitis were ruled out by lab work-up and imaging.Patient was started on a course of iv steroids in an effort to reduce swelling at the superior depth lead site.On (b)(6) 2016 patient was taken to the or for removal of superior right frontal depth lead as swelling did not decrease significantly.Patient's neurostimulator and inferior right frontal depth lead remain implanted.Patient was discharged from the hospital on (b)(6) 2016 and was transferred to an acute rehab facility due to lack of patient support at home.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key5884202
Report Number3004426659-2016-00021
Device Sequence Number19125603
Product Code PFN
UDI-Device Identifier00855547005014
UDI-Public010085554700501417180120
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number1007607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR